Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

186 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Have bipolar disorder controlled by luthium. Given Seroquel for insomnia and mania. What are the side effects?

Answered by
Dr.
Dr. Seikhoo Bishnoi

Psychiatrist

Practicing since :2007

Answered : 5035 Questions

default
Posted on Mon, 9 Dec 2013 in Bipolar Disorder
Question: i have bipolar disorder contolled by lithilm 900 mg a day and 1 mg zanex at night for sleep. I've gone through some emotional trauma which caused insomnia amd I went into a manic state. He gave me 25 mg of seroquel to aid the insomnia and mania. its working great for the daytime but at night now I'm restless and even adding atarax to sleep isn't working. It sonly the second day. will this work itself out? and what about the weight gain issue? I just lost 5 pounds cutting out sugar I don't want to start gaining again. thanx for your input.
doctor
Answered by Dr. Seikhoo Bishnoi 22 minutes later
Brief Answer: Hello, Welcome to Health Care Magic Detailed Answer: I have read the question and I can understand your problem. Luthium is a good drug for bipolar disorder and with good results. The drug is not associated with weight gain. Seroquel is good drug for bipolar disorder and it cause weight gain at high doses. You are taking 25 mg per day and this is not a high dose. As per my opinion there is need to increase the dose to 50-100 mg per day in night time so that it helps in sleep. But you don't want to gain weight. You can consult with your psychiatrist for some other drug like Aripiprazole which is also a atypical antipsychotic drug with good efficacy in bipolar also. The drug is also free of side effects of weight gain. Other option is to wait for some days to see effect of 25 mg Seroquel. With in 10-14 days you will see improvement. Thanks, if you have more questions you can ask again.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,  
Drug/Medication ,   ,   ,   ,   ,  

Recent questions on  Atypical antipsychotic

doctor1 MD

I am having gastritis problem. Because of this sometimes i am getting severe acute pain in my stomach. I am 59 years old, non diabetic, non hypertensive. Body weight 69Kgs. Ht 5 ft 2 in. May I know the treatment for this problem. I am having this problem for the past more than 10 yrs. I am little comfortable with Rabiprazole 20 mg tablets. Gastroenterolgist report - Normal. Please reply

doctor1 MD

i am shizophrenic iam in abilify 20 mg solotik 200g.but i suffer from negative symptoms.O do i tell my doctor to change medications. i hear about new drug vraylar is effective for negative symptoms. does risperdal or clozapine are also effective...

doctor1 MD

I have bipolar disorder I. My meds have worked for over twelve years, with very minor snags. Overall, a good outcome. However, over the last six months I have had more and more trouble sleeping, and this is accompanied with mild hypomania and...

doctor1 MD

my name is dinesh iam 52 years old male my height is 5.11 and weight is 88 kgs. my father and his younger brother both had parkinsons disease.of late i have been having violent dreams and i normally wake up suddenly after i have actually boxed and kicked my bedmate.i am on treatment for depression and am taking solian and parocencr12.5 for the last four months. initially it was solian 50mg and parocencr 50mg now it has been reducded to 25 mg for solian and 25 mg and subsequently 12.5 mg in case of parocencr.my question is that is this kicing and boxing in sleep a result of withdrawl from medicine or an early symptom of parkinsons. pl advice

doctor1 MD

Yes maybe u can help a friend of mine has been diagnosed as psicosis and he is taking clozapine and asenapine .. Hee texts me alot and either wants to comment sucide or he feels as thou he is a loser I am wondering if it s the medicine doing this to him I am concerned

doctor1 MD

40 YO FEMALE W SEVERE ANXIETY , NOT ABLE TO WORK ALSO MOD DEPRESSION . ALL LABS WERE NORMAL. PT IS NOT SUICIDAL. I HAVE TRIED PROZAC , LORAZEPAM PRN BUSPAR BUT SHE WAS NOT BETTER , AND NOW ON EFFEXORE. PT IS DOING BETTER BUT NOT BY MUCH. WHAT DO...